Translator Disclaimer
2009 Global fixed points for centralizers and Morita's Theorem
John Franks, Michael Handel
Geom. Topol. 13(1): 87-98 (2009). DOI: 10.2140/gt.2009.13.87

Abstract

We prove a global fixed point theorem for the centralizer of a homeomorphism of the two-dimensional disk D that has attractor–repeller dynamics on the boundary with at least two attractors and two repellers. As one application we give an elementary proof of Morita’s Theorem, that the mapping class group of a closed surface S of genus g does not lift to the group of C2 diffeomorphisms of S and we improve the lower bound for g from 5 to 3.

Citation

Download Citation

John Franks. Michael Handel. "Global fixed points for centralizers and Morita's Theorem." Geom. Topol. 13 (1) 87 - 98, 2009. https://doi.org/10.2140/gt.2009.13.87

Information

Received: 23 April 2008; Revised: 9 September 2008; Accepted: 26 July 2008; Published: 2009
First available in Project Euclid: 20 December 2017

zbMATH: 1160.37326
MathSciNet: MR2469514
Digital Object Identifier: 10.2140/gt.2009.13.87

Subjects:
Primary: 37C25, 37E30, 57M60

Rights: Copyright © 2009 Mathematical Sciences Publishers

JOURNAL ARTICLE
12 PAGES


SHARE
Vol.13 • No. 1 • 2009
MSP
Back to Top